Skip to main content

A control point based curve with two exponential shape parameters


A generalization of a recently developed trigonometric Bézier curve is presented in this paper. The set of original basis functions are generalized also for non-trigonometric functions, and essential properties, such as linear independence, nonnegativity and partition of unity are proved. The new curve—contrary to the original one—can be defined by arbitrary number of control points meanwhile it preserves the properties of the original curve.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2
Fig. 3
Fig. 4


  1. Bosner, T., Rogina, M.: Variable degree polynomial splines are Chebyshev splines. Adv. Comput. Math. 38(2), 383–400 (2013)

    Article  MathSciNet  MATH  Google Scholar 

  2. Bressoud, D.M.: Proofs and confirmations: the story of the alternating sign matrix conjecture, pp. 162–164. MAA Spectrum Series. Cambridge University Press, Cambridge (1999)

  3. Costantini, P., Lyche, T., Manni, C.: On a class of weak Tchebycheff systems. Numer. Mathematik 101(2), 333–354 (2005)

    Article  MathSciNet  MATH  Google Scholar 

  4. Han, X.: Piecewise quartic polynomial curves with shape parameter. J. Comput. Appl. Math. 195(1–2), 34–45 (2006)

    MathSciNet  MATH  Google Scholar 

  5. Han, X., Zhu, Y.: Curve construction based on five trigonometric blending functions. BIT Numer. Math. 52(4), 953–979 (2012)

    Article  MathSciNet  MATH  Google Scholar 

  6. Johnson, W.P.: The curious history of Faà di Bruno’s formula. Am. Math. Mont. 109, 217–234 (2002)

    Article  MATH  Google Scholar 

  7. Károlyi, Gy, Keleti, T., Kós, G., Ruzsa, I.Z.: Periodic decomposition of integer valued functions. Acta Math. Hung. 119(3), 227–242 (2008)

    Article  MATH  Google Scholar 

  8. Loe, K.F.: \(\alpha \)B-spline: a linear singular blending B-spline. Visual Comput. 12(1), 18–25 (1996)

    Article  Google Scholar 

  9. Lyche, T., Mazure, M.L.: Total positivity and the existence of piecewise exponential B-splines. Adv. Comput. Math. 25(1–3), 105–133 (2006)

    Article  MathSciNet  MATH  Google Scholar 

  10. Mainar, E., Peña, J.M.: A general class of Bernstein-like bases. Comput. Math. Appl. 53(11), 1686–1703 (2007)

    Article  MathSciNet  MATH  Google Scholar 

  11. Tai, C.L., Wang, G.J.: Interpolation with slackness and continuity control and convexity-preservation using singular blending. J. Comput. Appl. Math. 172(2), 337–361 (2004)

    Article  MathSciNet  MATH  Google Scholar 

  12. Wang, G., Fang, M.: Unified and extended form of three types of splines. J. Comput. Appl. Math. 216(2), 498–508 (2008)

    Article  MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Miklós Hoffmann.

Additional information

Communicated by Tom Lyche.

This research was carried out as a part of the TAMOP-4.2.1.B-10/2/KONV-2010-0001 project with support by the European Union, co-financed by the European Social Fund. The third author was supported by the Australian Research Council and by Hungarian Scientific Research Grant OTKA NN102029.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Hoffmann, M., Juhász, I. & Károlyi, G. A control point based curve with two exponential shape parameters. Bit Numer Math 54, 691–710 (2014).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


  • Blending functions
  • Generalized Bézier curve
  • Shape parameters

Mathematics Subject Classification (2000)

  • 68U05
  • 65D18
  • 65D07